tamoxifen v arimadex

tamoxifen v arimadex

tamoxifen v arimadex I have taken tamoxifen for just over five years. Six weeks ago was put on arimidex. I felt sort of O.K. on tamoxifen. Since staring arimidex I feel ill, body aching, knackered all the time. No energy. Basically I feel s…t. Has anybody else felt the same way? Also my doctor has prescribed calcium tablets. Are my feelings normal?

Arimidex I have only recently been dx and treated - and only have experience of Arimidex. My side effects sound much like yours -nausea occassionally, aching muscles and joints - in bed by 9!! but find they are improving thankfully. I suppose we just have to take it steady. I hope to be starting up at the gym in the New Year to help with the bone strengthening side of it - and hopefully combat some of this tiredness.
Let me know how you get on.
x

Tamoxifen/Arimidex Well done on taking Tamoxifen for 5 years, I took them for 9 months and felt ill the whole time. I have been taking Arimidex for 4 months now and I have days where I feel under the weather and I don’t have that much energy, but I am better than when I was on Tamoxifen. I have also been prescribed calcium and vitamin D tablets.

Before my op when I actually had cancer I felt great, I even sailed though surgery feeling good, its only since having to take these pills that I have felt rough. I’d love to leave them off altogether to see how normal feels but then I wouldn’t want to start taking them again.

So I think the answer to your question is yes your feelings are normal, how long do you have to take them for? I would have thought that after 5 years on Tamoxifen you would have served your time, is there no end to all this.

Hope you feel better soon I have read that the side effects settle down over time.

Happy Christmas.

Jan

tamox v arimad I was on tamox for almost 3 years then had another lump that was a nasty!! had lumpectomy then switched this year to Arim. The first signs were sore joints and tiredness. I’ve got better, on it since March, but it’s not great. I too felt great without the pills!! What I’d like to know is, can I just take calcium and vit D pills I can buy in the chemist? My onc has never told me I have to have these and I’ve mentioned the bone density issue, he’s told me he will check me over in April, but no mention of any scans or other pills to take. So, as I’m training for a marathon, and that’s not great on the joints, should I just go out and buy these pills???

Thanks
Karen

Hi Karen You may wish to contact out ‘Ask the Nurse’ service for advice about your query, our helpline nurses will also be able to give you information if you wish to contact them on 0808 800 6000. The helpline is open Monday to Friday 9am-5pm and Saturday 9am-2pm.

You can contact the Ask the Nurse service via the ‘Support for you’ tab on the homepage of the website.

Kind Regards
BCC Host

ask the nurse thanks, but as I live in France they won’t answer me.
Karen

Hi Lezignac2 Sorry about that. BCC advice would be to check with your specialist team before taking any medications which have not been prescribed by them. Hope that helps

Kind regards
BCC Host

Calcium and Vit D My onc told me to take a calcium with vitamin D supplement while taking Arimidex because it’s hard on the bones. I had a bone density test just before beginning Arimidex and I’m due for another one this January, a year later. My onc. told me that if your bone density is normal at the beginning, clinical trials have shown that Arimidex won’t affect them. I hope she’s right.

I just buy the calcium tablets from the chemist’s, but I live in a different country and procedures may be different in France. I do think it’s worth asking your onc again about these things. Best wishes.